Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hello and help
    avatar
    nrslab posted:
    I have been diagnosed with Lupus for about 3 months. I was started on Plaquinel and it has taken away most of my swelling and I had a heart cath for the chest pain and was started on Cardizem for my arterial spasms. Now my Lymph nodes have begun swelling more than usual and one at the base of my skull became hard and very painful. I called my Doctor and she started me on an antibiotic which is taking care of the problem but I am still so tired constantly and feel that I cannot function. If I attempt to do anything for a few hours I end up very tired, get hoarse, begin chilling and have difficulty breathing. Does anyone else do this?
    Reply
     
    avatar
    allie_bf responded:
    You will find out that anytime you have an infection, or any flare up of your inflammatory symptoms, that you will be "wiped out," and have a lot of difficulty keeping up with daily tasks. As the fever, swelling, and pain resolve, so too should your overall enegy level. Unfortunately, Plaquenil works slowly, and since you have been on it only 3 months, you should find that you will continue to improve as the months go by. As to your other symptoms: some of them sound like they may be related to the Cardizem so it might be worth calling the doctor who prescribed it. If you have severe difficulty breathing, call 911, but the minor hoarseness and swollen lymph nodes could be medication side effects that might dictate a change in treatment, or just more close observation.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Minimizing steroid side effectsExpert
    It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
    Was this Helpful?
    79 of 110 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.